Research Reports
Here is a list of publications and preprints, categorized as follows.
there is also an associated list of research report abstracts, including links by theme and (some) illustrative pictures. Preprints are early pre-publication versions: each preprint title “Research Report XXX” is linked to the corresponding abstract. Some preprints can be downloaded in gzipped PostScript form
(here is information on how to deal with gzipped files) or as Acrobat PDF
: in such cases appropriate icons link to the corresponding files. To obtain paper copies of those preprints without links, contact our . Further icons link to final publication versions as follows:
- ,
- ,
- commercial publisher sources using .
Titles of articles published in free electronic journals are linked to the relevant web-page.
Please also check out the preprints written by my colleague .
Readers of my Mathematica Journal article, Stochastic Integrals and their expectations, may download the associated software from this link: itointegral.zip [65k]
.
Unpublished research reports and DPhil Thesis (most recent outputs come first)
|
Rubber Bands, Pursuit Games and Shy Couplings |
||
|
Dynamic Filtering of Static Dipoles in MagnetoEncephaloGraphy |
||
| “Constructing Markov chains for differentiable curves” (2004) |
||
| “Simplification rules for Ito Integral” (2004) |
||
| “Perfect implementation of simulation for conditioned Boolean Model via correlated Poisson random variables” (co-authored with Y. Cai); (1999) |
||
| “Perfect simulation of point processes using Metropolis-Hastings algorithms” (co-authored with J. Møller); (1999) |
||
| “Perfect implementation of a Metropolis-Hastings simulation of Markov point processes” (co-authored with J. Møller); (1999) |
||
| “Itovsn3 in AXIOM: modules, algebras and stochastic differentials” (1998) |
||
| “Stochastic calculus in Mathematica: software and examples” (1998) |
||
| “Computer algebra and yoke geometry I: When is an expression a tensor?” (1992) |
||
| “An animated tour of the Brownian path (Brownian motion and computer algebra)” (1992) |
||
| “Symbolic Itô calculus: An introduction” (1991) |
||
| “Some Problems of Probability Theory” (DPhil Thesis) Department of Mathematics, University of Oxford (1979) |
Books (most recent outputs come first)
|
(co-edited with I. Molchanov); |
||
| Markov chain Monte Carlo: Innovations and Applications (co-edited with F. Liang, J.-S. Wang); World Scientific (2005) |
||
| Stochastic Geometry: Likelihood and Computation (co-edited with O. E. Barndorff-Nielsen, M. N. M. van Lieshout); (1999) |
||
| New Directions in Dirichlet Forms (co-authored with J. Jost, U. Mosco, M. Röckner, K. T. Sturm); (1998) |
||
| Stochastic geometry and its applications (co-authored with D. Stoyan, J. Mecke); (1995) Now available in , October 2008. |
||
| Networks and Chaos - Statistical and Probabilistic Aspects (co-edited with O. E. Barndorff-Nielsen, J. L. Jensen); (1993) |
Journal and other publications (most recent outputs come first)
|
“Fibre-generated Point Processes and Fields of Orientations” (co-authored with B. J. Hill and E. Thoennes), |
||
| “Shy Couplings, CAT(0) Spaces, and the Lion and Man” (co-authored with M. Bramson and K. Burdzy), Annals of Probability, to appear arXiv:1007.3199. |
||
| “Limit theorems for empirical Fréchet means of independent and non-identically distributed manifold-valued random variables” (co-authored with H. Le), Brazilian Journal of Probability and Statistics, (2011) 25(3), 323-352arXiv:1102.0228. |
||
| “Geodesics and flows in a Poissonian city”, Annals of Applied Probability (2011) 21 (3) 801-842. Also | ||
| “Statistical Shape Theory” (co-authored with H. Le). In , Oxford University Press, 2010, pp 348-373 | ||
| “” in , (2008) 5 2670-2672. | ||
|
, (2009) 14, Paper 7, 66-80. Also |
||
| “Short-length routes in low-cost networks via Poisson line patterns” (co-authored with D. J. Aldous). (2008) 40 (1) 1-21. | ||
|
“” (co-authored with S. B. Connor). (2007) 17 (3) 781-808; see also "Correction. Perfect simulation for a class of positive recurrent Markov chains". (2007) 17 (5-6) 1808-1810 (also ) |
||
|
“”. (2007) 35 (3) 935-953 (also ) |
||
| “” (co-authored with J. Marin, C. P. Robert). (2007) 17: 1-10 (also in previous form in 2005 as “Brownian confidence bands on Monte Carlo output”, ) | ||
| “” (2005) 9 | ||
| “Notes on Perfect Simulation” (co-edited with F. Liang, J.-S. Wang). Markov chain Monte Carlo: Innovations and Applications (2005) pp 93-146 (also ) |
||
| “”. (2004) 9:140-151 (also ) | ||
| “” (co-authored with C. J. Price). (2004) 9:382-410 (also ) | ||
| “Ising models and multiresolution quad-trees” (co-authored with R. G. Wilson). (2003) 35:96-122 (also ) | ||
| “Bayesian analysis of vascular structure” (co-authored with E. Thönnes, A. Bhalerao, R. G. Wilson). LASR 2003 (2003) To appear | ||
| “Book review: Statistics of the Galaxy Distribution, by Martínez and Saar”. (2003) 98:248 | ||
| “Simulation of cluster point processes without edge effects” (co-authored with A. Brix). (2002) 34:267-280 (also ) | ||
| “Perfect simulation for correlated Poisson random variables conditioned to be positive” (co-authored with Y. Cai). (2002) 12:229-243 (also ) | ||
| “Small sets and Markov transition densities” (co-authored with G. Montana). (2002) 99:177-194 (also ) | ||
| “A Bayesian approach to inferring vascular tree structure from 2D imagery” (co-authored with E. Thönnes, A. Bhalerao, R. G. Wilson); Proceedings IEEE ICIP-2002 (2002) II:937-939 (also ) |
||
| “Symbolic Ito calculus: an ongoing story” (2001) 11:25-35 (also ) |
||
| “Gambling with the truth: Markov chain Monte Carlo” Challenges for the 21st Century: ICFS Mathematics and Theoretical Physics, Singapore March 2000 (2001) pp 83--101 |
||
| “Inferring vascular structure from 2D and 3D imagery” (co-authored with A. Bhalerao, E. Thönnes, R. G. Wilson); (2001) 2208:820-828 (also ) |
||
| “Efficient Markovian couplings: examples and counterexamples” (co-authored with K. Burdzy); (2000) 10:362-409 (also ) |
||
| “Stationary countable dense random sets” (2000) 32:86-100 (also ) |
||
| “Gambling with the Truth: Markov chain Monte Carlo” Mathematical Medley (2000) To appear |
||
| “Perfect simulation using dominating processes on ordered state spaces, with application to locally stable point processes” (co-authored with J. Møller); (2000) 32:844-865 (also ) |
||
| “Zeros of Brownian Polynomials” (co-authored with C. J. Price); (2000) 70:271-308 (also ) |
||
| “Riemannian barycentres and geodesic convexity” (co-authored with J. M. Corcuera); (1999) 127:253-269 (also ) |
||
| “Geometry, statistics, and shape” Geometry in Present Day Science (1999) pp 143-163 (also ) |
||
| “Quermass-interaction processes: conditions for stability” (co-authored with M. N. M. van Lieshout, A. J. Baddeley); (1999) 31:315-342 (also ) |
||
| “Perfect Simulation in Stochastic Geometry” (co-authored with E. Thönnes); (1999) 32:1569-1586 (also ) |
||
| “From Stochastic Parallel Transport to Harmonic Maps” (co-authored with J. Jost, U. Mosco, M. Röckner, K. T. Sturm); hrefhttp://www.ams.org/bookstore?fn=20&arg1=amsipseries&item=AMSIP-8 (1998) pp 49-115 (also ) |
||
| “Perfect simulation for the area-interaction point process” (1998) pp 218-234 (also ) |
||
| “Computer Algebra” (1998) 1:839-845 (also ) |
||
| “A diffusion model for Bookstein triangle shape” (1998) 30:317-334 (also ) |
||
| “On some weighted Boolean models” Advances in Theory and Applications of Random Sets (1997) pp 105-120 (also ) |
||
| “Perfect Simulation for Spatial Point Processes” Bulletin ISI, 51st session proceedings, Istanbul (August 1997) (1997) 3:163-166 (also ) |
||
| “Gromov’s hyperbolicity and Picard’s little theorem for harmonic maps” (co-authored with M. Cranston, Yu. Kifer); Stochastic Analysis and Applications, Gregynog, (9 th-14 th July 1995) (1996) pp 139-164 (also ) |
||
| “Coupling constructions for hypoelliptic diffusions: Two examples” (co-authored with G. Ben Arous, M. Cranston); (1995) 57:193-212 (also ) |
||
| “The radial part of a Gamma-martingale and a non-implosion theorem” (1995) 23:479-500 (also ) |
||
| “Stochastic calculus, statistical asymptotics, strings and phyla” (co-authored with O. E. Barndorff-Nielsen, P. E. Jupp); (1994) 3:5-62 (also ) |
||
| “Probability, convexity, and harmonic maps II: Smoothness via probabilistic gradient inequalities” (1994) 126:228-257 (also ) |
||
| “The radial part of Brownian motion II: Its life and times on the cut locus” (co-authored with M. Cranston, P. March); (1993) 96:353-368 (also ) |
||
| “Doing stochastic calculus with Mathematica” Economic and Financial Modeling with Mathematica (1993) pp 214-238 (also ) |
||
| “Computer algebra in probability and statistics” (1993) 47:9-25 (also ) |
||
| “On the empty cells of Poisson histograms” (1993) 30:561-574 (also ) |
||
| “Brownian motion and partial differential equations: From the heat equation to harmonic maps” Bulletin ISI, 49th session proceedings, Firenze (August 1993) (1993) 3:85-101 (also ) |
||
| “Limiting angle of Brownian motion in certain two-dimensional Cartan- Hadamard manifolds” (co-authored with E. P. Hsu); (1992) 1:169-186 (also ) |
||
| “A remark on the proof of Itô’s formula for C2 functions of continuous semimartingales” (1992) 29:216-221 (also ) |
||
| “Convex geometry and nonconfluent Gamma-martingales II: Well-posedness and Gamma-martingale convergence” (1992) 38:135-147 (also ) |
||
| “The Propeller: A counterexample to a conjectured criterion for the existence of certain convex functions” (1992) 46:364-374 (also ) |
||
| “Correction note to ‘Martingales on manifolds and harmonic maps’” (co-authored with H. Huang); (1991) 37:253-257 (also ) |
||
| “Symbolic Itô calculus: An overview” Probabilités Numeriques (1991) pp 186-192 (also ) |
||
| “Convexity and the hemisphere” (1991) 43:567-576 (also ) |
||
| “Convex geometry and nonconfluent Gamma-martingales I: Tightness and strict convexity” Stochastic Analysis, Proceedings, LMS Durham Symposium, 11th - 21st July 1990 (1991) pp 163-178 (also ) |
||
| “Probability, convexity, and harmonic maps with small image I: Uniqueness and fine existence” (1990) 61:371-406 (also ) |
||
| “A spatial Markov property for nearest-neighbour Markov point processes” (1990) 28:767-778 (also ) |
||
| “” (1990) pp 203-217 (also ) |
||
| “Invited contribution to discussion of ‘A survey of the statistical theory of shape’ by D.G. Kendall” (1990) 4:111-113 |
||
| “Computer algebra and stochastic calculus” (1990) 37:1254-1256 (also ) |
||
| “Coupled Brownian motions and partial domain monotonicity for the Neumann heat kernel” (1989) 86:226-236 |
||
| “Diffusion processes” Applications of probability M343 (1988) |
||
| “Symbolic computation and the diffusion of shapes of triads” (1988) 20:775-797 |
||
| “Busemann functions and Brownian motion” Stochastic Calculus in Applications, Symposium Proceedings, Cambridge 1986 (1988) 197:63-68 |
||
| “Martingales on manifolds and harmonic maps” The Geometry of Random Motion (1988) 73:121-157 |
||
| “A summary of points raised in the Discussion Sessions” (co-authored with C. T. J. Dodson, P. E. Jupp, S. L. Lauritzen); Geometrization of Statistical Theory, Proceedings of the GST Workshop, University of Lancaster, 28-31 October 1987 (1987) pp 235-250 |
||
| “Stochastic differential geometry: An introduction” Acta Applicandae Mathematicae. An International Journal on Applying Mathematics and Mathematical Applications (1987) 9:29-60 |
||
| “The radial part of Brownian motion on a manifold: Semimartingale properties” (1987) 15:1491-1500 |
||
| “Computer algebra, Brownian motion, and the statistics of shape” Geometrization of Statistical Theory, Proceedings of the GST Workshop, University of Lancaster, 28-31 October 1987 (1987) pp 171-192 |
||
| “Discussion of read paper by Clifford, Green and Pilling” (1987) 49:286-287 |
||
| “Stochastic differential geometry” Proceedings, First World Congress of the Bernoulli Society (1987) 1:515-524 |
||
| “Mean values of stationary planar tessellations” (co-authored with J. Mecke); (1987) 24:411-421 |
||
| “Scattering processes and convergence to Brownian motion” (co-authored with M. Westcott); (1987) 19:81-105 |
||
| “A nonstandard proof of one of David Williams’ splitting-time theorems” (co-authored with N. J. Cutland); Analytic and Geometric Stochastics, Special Supplement to Advances in Applied Probability (1986) pp 37-47 |
||
| “Combinatorial Laplacians and isoperimetric inequality” (co-authored with J. Dodziuk); From local times to global geometry, control, and physics (1986) 150:68-74 |
||
| “Factorizations of Brownian motions and harmonic maps” (co-authored with K. D. Elworthy); From local times to global geometry, control, and physics (1986) 150:75-83 |
||
| “Stochastic differential geometry, a coupling property, and harmonic maps” (1986) 33:554-566 |
||
| “Nonnegative Ricci curvature and the Brownian coupling property” (1986) 19:111-129 |
||
| “Brownian motion in 4-space; is it tame?” Académie de la République Populaire Roumaine. Revue Roumaine de Mathématiques Pures et Appliquées (1985) 30:371-374 |
||
| “Brownian motion on 2-dimensional manifolds of negative curvature” Séminaire de Probabilités (1984) XVIII:70-76 |
||
| “Brownian motion and a generalised little Picard’s theorem” (1983) 275:751-760 |
||
| “Coupling methods and the storage equation” (1983) 20:436-441 |
||
| “Epidemics in competition II: The general epidemic” (co-authored with I. W. Saunders); (1983) 45:238-244 |
||
| “Contours and Baire category” (1982) 14:30-32 |
||
| “Bias in measurement of fission-track length distributions” (co-authored with G. M. Laslett, A. J. W. Gleadow, I. R. Duddy); Nuclear Tracks (1982) 6:79-85 |
||
| “Brownian motion, negative curvature, and harmonic maps” Stochastic Integrals, Proceedings, LMS Durham Symposium, 1980 (1981) 851:479-491 |
||
| “Contours of processes with multidimensional times” Proceedings, Sixth Conference on Probability Theory, Brasov, Romania (1981) pp 317-318 |
||
| “Contours of Brownian processes with several-dimensional times” Zeitschrift für Wahrscheinlichkeitstheorie und verve Gebiete (1980) 52:267-276 |
||
| “Alignments in two-dimensional random sets of points” (co-authored with D. G. Kendall); (1980) 12:380-424 |
||
| “The knotting of Brownian motion in 3-space” (1979) 19:378-384 |
If you want copies of any of the research reports then please mail or fax your requests to the .